Jump to content
Sign in to follow this  
Spicky211

Spicky211: Advice for beginning to taper

Recommended Posts

Spicky211

Hi

 

I have been on antipsychotics and antidepressants for the last 25 years and added to these diazepam added. My MH team refuse to help me taper any of these drugs even though I have reported that they are doing me more harm than good and that I can't function on them all. Any advice would be appreciated. I am going got start slowly tapering myself but need some guidance.

 

Many thanks

Share this post


Link to post
baroquep

Hi Spicky211, Welcome to Surviving Antidepressants.  

 

Glad that you found the site and hope you find the information helpful to start you off on the right foot before you begin to taper.  Is there a specific reason your MH team refuse to help you taper?  Perhaps you might want to consider finding a new medical team who will support your decision to take control of your health and well-being, especially considering you feel they do more harm than good and have trouble functioning on them.  My family doctor was very reluctant to help me taper off of Pristiq and after two unsuccessful attempts to taper off myself, I found Surviving Antidepressants, took the information I found here to my doctor and left her office with a compounding prescription to finally free myself of antidepressants forever.    

 

In order for us to give you any specific information, we would ask that you provide a withdrawal history signature so that we have a better idea of your drug history.  This helps the moderators to view your drug/tapering history at a glance when they visit your thread.   You can find the instructions on how to complete your signature at the link below:

 

Instructions:  Withdrawal History Signature

 

Please be aware that diazepam is highly addictive and you can become dependant on it in as little as two weeks of continued use.  I am not sure how long you have been taking it, but would encourage you to be aware of the dangers and risks of these types of drugs.  

 

Taking multiple psych drugs? Which drug to taper first?

Benzodiazepine Information Page - Risks and Safer Withdrawal Information


SA recommends tapering by no more than 10% of your current dose followed by a hold of at least 4 weeks to allow the brain to adapt to the changes in the central nervous system (CNS).  When changes are made too quickly, doses are alternated/skipped or the drug is discontinued abruptly, the brain is unable to adapt to the changes and this results in uncomfortable withdrawal symptoms.  I am attaching a few links so that you can familiarize yourself with the recommendations made by Surviving Antidepressants.  

Before you begin tapering what you need to know

Why taper by 10% of my dosage?

 

Because you've mentioned that your medical team is reluctant to help you taper off of these drugs safely, I thought the links below might help you when discussing your desire to discontinue these drugs and hopefully they will be able to provide you with their support going forward.

 

How do you talk to a doctor about tapering and withdrawal?
What should I expect from my doctor about withdrawal symptoms?

 

I encourage you to connect with other members of the SA community by posting in their introduction threads as they are a very supportive group and are also here to help. 

 

Best,

BaroqueP

Share this post


Link to post
Bejay

To Spiky211,

 

Unfortunately my knowledge is very limited based on my weeks being on Paxil and suddenly withdrawing from it and the effect an Alpha STIM device had upon me  and my symptoms years later on a non above 100 strength  ..    What you need is for a trained Doctor to to ever so slowly wean you off the drugs like Valium, wether it’s like a few percent or five percent per month or every two months period of time  reduction in the dosage and maybe a pharmacist who can compound to ever so small like dosages for greater ease of tapering off the tranquilizer doses ever so gradually ...... You may have to visit trying out more different Doctors until you find the right one - The right fit  so to speak .....

 

Being on these Medicines for such a long protracted period of time requires more effort to withdraw from them .....

 

i wish you You the best in this tricky and effortfull endeavor if you try  to under take this major extended project ......Maybe a trained nutritionist may be able to also help you out wether it be vitamins or  and amino acid supplementation  ..... The Orthomolecular.Org may be of help ..   

 

With My Best Of Wishes For your Needed Wisdom On This Matter,

 

Sincerely,

 

BeJay 

Share this post


Link to post
Altostrata

Welcome, Spicky. 

 

What drugs are you taking, what dosages? What are the side effects you get from them?

Share this post


Link to post
Spicky211

I have put a formal compliant through the NHS procedure asking why the MH team won't let me taper as it is my human right not to take meds. I'm not on a section so they can't force me to take them. My GP won't prescribe my meds or help me taper off them as he leaves it all to my MH team. I saw a locum psychiatrist last week and he was not supportive and offered me the choice of two mood stabilisers on top of the meds I take stating I had a 'chemical imbalance'. This is not true. I am not 'ill'. I have a diagnosis of ' Borderline Personality Disorder' but I don't accept this diagnosis I suffered childhood trauma. I hadn't seen a psychiatrist for 2 years as there was none at my MH team.

 

the response to my complaint was dismissive. My CPN tried to get a nurse prescriber to help me but she also left before I had chance to see her. I have asked for a second opinion but as there is no other psychiatrist I can't have one they say.

 

anyway, it's been a decade of me asking to have support from my MH team to taper and I have got absolutely nowhere. Im hoping someone can advise me when he med to taper first and how fast. I will then take this info to my CPN who says he will monitor me.

 

Please help

 

 

Share this post


Link to post
baroquep

Hi Spiky, you could print off the information below and provide it to your CPN.  Please note that Surviving Antidepressants also has a benzo thread and I would recommend that you also create an intro topic there to help guide you regarding the diazepam.

On September 21, 2017 at 7:57 PM, baroquep said:

 Taking multiple psych drugs? Which drug to taper first?

Benzodiazepine Information Page - Risks and Safer Withdrawal Information


SA recommends tapering by no more than 10% of your current dose followed by a hold of at least 4 weeks to allow the brain to adapt to the changes in the central nervous system (CNS).  When changes are made too quickly, doses are alternated/skipped or the drug is discontinued abruptly, the brain is unable to adapt to the changes and this results in uncomfortable withdrawal symptoms.  I am attaching a few links so that you can familiarize yourself with the recommendations made by Surviving Antidepressants.  

Before you begin tapering what you need to know

Why taper by 10% of my dosage?

 

Because you've mentioned that your medical team is reluctant to help you taper off of these drugs safely, I thought the links below might help you when discussing your desire to discontinue these drugs and hopefully they will be able to provide you with their support going forward.

 

How do you talk to a doctor about tapering and withdrawal?
What should I expect from my doctor about withdrawal symptoms?

 

Share this post


Link to post
Spicky211

Ok thanks 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  
×

Important Information

By using this site, you agree to our Terms of Use.